Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 3, NWS Omaha, NE

April 27, 2016Saunders County, Nebraska

NWS Omaha, NE issued this river flood warning at Apr 27, 2016, 9:30 AM CDT for Saunders County, Nebraska. It took effect at Apr 28, 2016, 12:17 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2016, 9:30 AM CDT (14:30 UTC)
In effect from
Apr 28, 2016, 12:17 AM CDT
Expired
Apr 29, 2016, 1:15 AM CDT
In force
25 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wahoo Creek at Ithaca (ITHN1). The gauge peaked at 12.98 ft at Apr 27, 2016, 5:00 PM CDT.

actionminormoderate10152004/2704/2804/2904/30
Action stage
17 ft
Minor stage
19 ft
Moderate stage
20.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:57 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 27, 6:57 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
657 AM CDT WED APR 27 2016

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

NEGATIVELY TILTED AND ELONGATE UPPER TROUGH AXIS CURRENTLY
EXTENDS FROM SOUTHEASTERN MONTANA INTO NORTHEAST COLORADO TO THE
BASE IN THE OKLAHOMA PANHANDLE/SOUTHWESTERN KANSAS. WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO SPIRAL AROUND THE
SYSTEM THIS MORNING WITH THE SFC LOW AT 08Z LOCATED OVER NORTH
CENTRAL KANSAS.

AS THE SURFACE LOW MOVES NORTHEAST INTO SOUTHEAST NEBRASKA TODAY...THE
COLD CLOSED UPPER LOW WILL TIGHTEN UP AND SHIFT NORTHEAST...SLIGHTLY
BEHIND THE SFC LOW. INGREDIENTS SEEM TO BE COMING TOGETHER FOR
WHAT COULD BE A CLASSIC MINI-SUPERCELL EVENT. THE TRIPLE POINT
BY 18-21Z IS FORECAST TO EXTEND FROM EAST CENTRAL NEBRASKA INTO
SOUTHWEST IOWA. LATEST CAM'S SHOW DEVELOPMENT GENERALLY ALONG AND
EAST OF THE MISSOURI RIVER BY MID/LATE AFTERNOON AND QUICKLY
SPREAD THIS ACTIVITY NORTHEAST AS BOTH THE UPPER LOW AND SFC LOW
MOVE INTO E/NE EVENING. COOLER AIR...WITH EVEN A FEW HINTS OF 0C
850MB TEMPS...WRAP INTO THIS LOW TONIGHT WITH DEFORMATION BAND
SETTING UP ACROSS NORTHEAST NEBRASKA. WILL BE A CHILLY WET NIGHT
ACROSS MUCH OF OUR NORTHERN COUNTIES.

UPPER LOW EXITS EAST OF THE CWA THURSDAY AFTERNOON ENDING ANY
REMAINING PCPN CHANCES OVER OUR NORTHERN COUNTIES. COLD AIR
ADVECTION CONTINUES TO SETTLE SOUTH AS SFC HIGH PRESSURE OVER THE
NORTHERN PLAINS DROPS INTO THE AREA. THURSDAY NIGHT/FRIDAY MORNING
LOWS COULD BOTTOM OUT IN THE UPPER 30S IN OUR NORTH TO LOWER 40S
IN OUR SOUTH. WEAK UPPER RIDGING WILL BUILD OVERHEAD FRIDAY AHEAD
OF THE NEXT LARGE UPPER TROUGH WHICH WILL BE ROUNDING THE FOUR
CORNERS REGION AT THAT TIME.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 307 AM CDT WED APR 27 2016

PCPN CHANCES INCREASE FROM SOUTHWEST TO NORTHEAST FRIDAY EVENING
AS LARGE SCALE FORCING INCREASES WITH APPROACH OF UPPER LOW. ISENTROPIC
UPGLIDE ALSO WILL BE INCREASING IN WAA ZONE ACROSS OUR
SOUTHEASTERN COUNTIES. PCPN CHANCES CONTINUE THROUGH SATURDAY AND
MUCH OF SUNDAY AS THE UPPER LOW SLOWLY SHIFTS EAST OF THE AREA BY
SUNDAY NIGHT. DRIER CONDITIONS ARE FINALLY ON THE HORIZON FOR MID
TO LATE NEXT WEEK.

&&

.AVIATION...(12Z TAFS FOR KOMA...KLNK...KOFK THROUGH 12Z THURSDAY)
ISSUED AT 648 AM CDT WED APR 27 2016

CONDITIONS WERE GENERALLY IFR AT ALL 3 SITES WITH RA. THE BAND OF
RA WILL LIKELY LIFT NORTH OF THE KOMA/KLNK TAF SITES EARLY THIS
MRNG AND MVFR CIGS WILL LIKELY REPLACE THE IFR CIGS. THE RA AND
IFR CONDS ARE LIKELY TO CONT THROUGH THE MRNG AT KOFK. DVLPMNT OF
TSRA ARE POSSIBLE AT KOMA/KOFK FOR A SHORT WINDOW THIS AFTN AND
CHCS APPEAR HIGH ENOUGH TO INCLUDE A TEMPO GROUP. SHRA MAY CONT
INTO OVERNIGHT HOURS AT ALL 3 TAF SITES TONIGHT. GUSTY EAST AND
SOUTHEAST WINDS THIS MORNING INTO THE AFTN WILL BECOME LIGHT LATE
THIS AFTN AND OVERNIGHT AS THE SFC LOW PRESSURE CROSSES THE AREA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...BOUSTEAD
Hazardous weather outlook, Apr 27, 4:31 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 AM CDT WED APR 27 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272345-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
431 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A FEW RUMBLES OF THUNDER ARE POSSIBLE THIS MORNING BUT STRONGER THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY
RISK...BUT ALSO A RISK FOR AN ISOLATED TORNADO AND DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR ISOLATED THUNDERSTORMS RETURN FRIDAY NIGHT THROUGH
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE AREA THIS AFTERNOON
AND EVENING.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:16 PM CDTSpecial Weather StatementOAXSaunders29 min
Apr 26, 9:54 PM CDTSpecial Weather StatementOAXSeward36 min
Apr 26, 10:30 PM CDTSpecial Weather StatementOAXSeward30 min
Apr 27, 9:51 AM CDTRiver Flood WarningOAXNemaha12 days
Apr 27, 9:51 AM CDTRiver Flood WarningOAXRichardson11 days
Apr 27, 1:50 PM CDTSpecial Weather StatementOAXSaunders25 min
Apr 27, 1:53 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington37 min
Apr 27, 2:04 PM CDTSpecial Weather StatementOAXDodge26 min
Apr 27, 2:14 PM CDTSpecial Weather StatementOAXSarpy31 min
Apr 27, 2:40 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington50 min
Apr 27, 2:56 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy49 min
Apr 27, 3:14 PM CDTSpecial Weather StatementOAXDouglas46 min
Apr 27, 3:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington33 min
Apr 27, 3:37 PM CDTTornado WarningOAXDouglas23 min
Apr 27, 3:48 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy27 min
Apr 27, 4:18 PM CDTSpecial Weather StatementOAXSarpy42 min
Apr 27, 4:42 PM CDTSpecial Weather StatementOAXDouglas33 min
Apr 27, 5:01 PM CDTAreal Flood WarningOAXDodge, Douglas, Sarpy, Washington3 hr
Apr 27, 2:26 PM CDTSevere Thunderstorm WarningOAXFremont49 min
Apr 27, 2:36 PM CDTTornado WarningOAXMontgomery, Page24 min
Apr 27, 2:45 PM CDTTornado WarningOAXFremont45 min
Apr 27, 2:59 PM CDTTornado WarningOAXMontgomery, Page31 min
Apr 27, 3:23 PM CDTTornado Warning Tornado observedOAXMontgomery37 min
Apr 27, 3:26 PM CDTSevere Thunderstorm WarningOAXFremont, Page32 min
Apr 27, 3:49 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page41 min
Apr 27, 3:54 PM CDTSevere Thunderstorm WarningOAXMontgomery, Pottawattamie36 min
Apr 27, 4:48 PM CDTAreal Flood AdvisoryOAXMontgomery, Page4 hr
Apr 27, 5:14 PM CDTSpecial Weather StatementOAXMontgomery46 min
Apr 27, 6:04 PM CDTFlash Flood WarningOAXMontgomery, Page5 hr

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.